Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 14, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 18, 2016, 3:12 AM EST. It took effect at Feb 18, 2016, 7:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 3:12 AM EST (08:12 UTC)
- In effect from
- Feb 18, 2016, 7:00 PM EST
- Expired
- Feb 19, 2016, 7:33 PM EST
- In force
- 25 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
589 WHUS72 KMFL 180812 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 312 AM EST THU FEB 18 2016 AMZ650-651-670-671-191000- /O.NEW.KMFL.SC.Y.0014.160219T0000Z-160220T0200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 312 AM EST THU FEB 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST FRIDAY. * WINDS...NORTHEAST WINDS 15 TO 20 KNOTS TODAY, INCREASING TO AROUND 20 KNOTS LATE THIS EVENING. * WAVES/SEAS...SEAS BUILDING TO 6 TO 7 FEET, HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
572 WHUS72 KMFL 182140 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 440 PM EST THU FEB 18 2016 DEFAULT OVERVIEW SECTION AMZ650-651-670-671-190545- /O.CON.KMFL.SC.Y.0014.160219T0000Z-160220T0200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 440 PM EST THU FEB 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KNOTS...INCREASING TO AROUND 20 KNOTS EARLY FRIDAY MORNING. * WAVES/SEAS...SEAS BUILDING TO 6 TO 7 FEET... HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
049 WHUS72 KMFL 190841 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 341 AM EST FRI FEB 19 2016 AMZ650-651-670-671-200200- /O.CON.KMFL.SC.Y.0014.000000T0000Z-160220T0200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 341 AM EST FRI FEB 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...EAST-NORTHEAST WINDS AROUND 20 KNOTS. * WAVES/SEAS...SEAS 6 TO 7 FEET...HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
922 WHUS72 KMFL 200033 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 733 PM EST FRI FEB 19 2016 AMZ650-651-670-671-200145- /O.CAN.KMFL.SC.Y.0014.000000T0000Z-160220T0200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 733 PM EST FRI FEB 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 12:34 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 18, 12:34 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1234 AM EST THU FEB 18 2016 .AVIATION... THE WINDS WILL BE LIGHT AND VARIABLE EARLY THIS MORNING OVER ALL OF THE TAF SITES...BEFORE BECOMING NORTHEAST AND INCREASING TO AROUND 15 KNOTS WITH GUSTS TO 22 KNOTS BY THIS AFTERNOON. THE SKIES AND CEILING WILL ALSO REMAIN IN THE VFR CONDITIONS OVER ALL OF THE SOUTH FLORIDA TAF SITES TODAY. && .AVIATION...54/BNB .PREV DISCUSSION... /ISSUED 752 PM EST WED FEB 17 2016/ DISCUSSION... THE 00Z SOUNDING INDICATED HOW DRY AND STABLE THE LOCAL ATMOSPHERE IS WITH THE PWAT NEAR ONLY 0.5 INCH WITH A PROMINENT LOW LEVEL INVERSION. RECENT SATELLITE IMAGERY INDICATES CLEAR SKIES ACROSS MOST OF THE FLORIDA PENINSULA WITH SOME CLOUDINESS NOTED ACROSS THE KEYS AND FLORIDA STRAITS. THERE WERE NO CHANGES REQUIRED TO THE FORECAST PACKAGE. && 60 PREV DISCUSSION... /ISSUED 705 PM EST WED FEB 17 2016/ AVIATION...WINDS WILL TEND TO DRAIN OFF THE PENINSULA OVERNIGHT...FROM THE NORTH-NORTHWEST AT THE EAST COAST TERMINALS AND FROM THE NORTHEAST AT APF. THE LOWER ATMOSPHERE IS MUCH DRIER TONIGHT COMPARED TO 24 HOURS AGO...SO WE DO NOT THINK REDUCTIONS IN VISIBILITY WILL BE POSSIBLE AT APF TONIGHT. NORTHEAST BREEZES AND CU BASES NEAR 035 WILL FILTER INTO ALL TERMINALS THURSDAY MORNING...GENERALLY AFTER 14Z. NORTHEAST WIND GUSTS WILL INCREASE TO NEAR 20 KNOTS LATE THURSDAY AFTERNOON. && PREV DISCUSSION... /ISSUED 358 PM EST WED FEB 17 2016/ DISCUSSION... HIGH PRESSURE ACROSS THE CENTRAL TO EASTERN CONUS WILL SHIFT EASTWARD INTO THE EASTERN CONUS TONIGHT THROUGH THURSDAY. AT THE SAME TIME AN UPPER LEVEL RIDGE WILL SHIFT FROM THE WESTERN GULF INTO THE EASTERN GULF. HIGH PRESSURE WILL THEN REMAIN ACROSS THE FLORIDA PENINSULA THROUGH THE UPCOMING WEEKEND WITH NO PRECIPITATION FORECAST TONIGHT THROUGH THE WEEKEND...ALTHOUGH A FEW STRAY SHOWERS MAY FORM ACROSS THE ATLANTIC WATERS AND AFFECT THE ATLANTIC METRO AREAS BRIEFLY. THE AFOREMENTIONED HIGH SHIFTING EASTWARD WILL TIGHTEN THE REGIONAL PRESSURE GRADIENT WITH REGIONAL WINDS AND SEAS INCREASING TONIGHT THROUGH THURSDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES...WITH A HIGH RISK OF RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES EXPECTED LATER ON THURSDAY AND LIKELY TO PERSIST INTO THE WEEKEND. REGIONAL HIGH PRESSURE IS FORECAST TO START SHIFTING EASTWARD EARLY NEXT WEEK WITH A COLD FRONT FORECAST TO ENTER THE NORTHERN GULF AND APPROACH THE FLORIDA PANHANDLE LATE MONDAY...WITH A GENERAL CONSENSUS OF THIS SCENARIO FROM THE GLOBAL MODELS. THE FORECAST FOR MONDAY INDICATES A RETURN OF SHOWERS TO THE REGION...ISOLATED TO SCATTERED IN NATURE FOR NOW. BY TUESDAY...THE GLOBAL MODEL CONSENSUS INDICATES A HIGH AMPLITUDE MID TO UPPER LEVEL TROUGH DIGGING INTO THE NORTHERN GULF.. WITH SOUTHERLY FLOW AND DEEPER MOISTURE FORECAST ACROSS THE REGION AND WILL CONTINUE WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST ON TUESDAY. BY WEDNESDAY THE GLOBAL MODELS START TO DIVERGE IN THE LOCATION/STRENGTHENING OF A DEVELOPING SURFACE LOW NEAR THE FLORIDA PENINSULA AS THE MID/UPPER LEVEL TROUGH CONTINUES TO DEEPEN INTO THE NORTHEAST GULF. WHILE A CARRYING A CHANCE OF THUNDERSTORMS DURING THIS PERIOD...ITS OBVIOUSLY TOO FAR IN THE EXTENDED FORECAST TO SPECULATE ON WHAT THE RESULTANT WEATHER MIGHT BE. MARINE... MARINE...HIGH PRESSURE ACROSS THE CENTRAL TO EASTERN CONUS WILL SHIFT EASTWARD INTO THE EASTERN CONUS TONIGHT THROUGH THURSDAY...AND WILL TIGHTEN THE REGIONAL PRESSURE GRADIENT WITH REGIONAL WINDS ACROSS THE WATERS INCREASING TO THE 15 TO 20 KNOT RANGE ON THURSDAY WHILE BECOMING MORE NORTHEASTERLY. THUS REGIONAL SEAS WILL INCREASE TONIGHT THROUGH THURSDAY WITH THE LATEST GUIDANCE SUGGESTING HAZARDOUS SEAS ACROSS THE ATLANTIC AND GULF STREAM WATERS THURSDAY NIGHT INTO FRIDAY NIGHT. BUT WITH THE TIMING OF THE ON-SET OF HAZARDOUS SEAS A LITTLE UNCERTAIN...ITS A LITTLE TO EARLY TO PUT AN ADVISORY INTO EFFECT YET BUT WILL LIKELY BE DONE SOMETIME ON THURSDAY. FIRE WEATHER... RELATIVE HUMIDITIES BELOW CRITICAL LEVELS WILL REMAIN THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. ON THURSDAY NORTHEASTERLY FLOW WILL BRING MOISTURE FROM THE LOCAL ATLANTIC WATERS INTO THE PENINSULA AND NORTHEASTERLY TO EASTERLY WINDS CONTINUING INTO THE UPCOMING WEEKEND WITH RELATIVE HUMIDITIES FORECAST TO REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 63 74 62 74 / 20 20 10 10 FORT LAUDERDALE 65 75 65 74 / 10 10 10 10 MIAMI 63 75 63 75 / 10 10 10 10 NAPLES 55 75 55 76 / 0 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...88/ALM LONG TERM....60/BD AVIATION...54/BNB
Hazardous weather outlook, Feb 17, 7:29 PM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 729 PM EST WED FEB 17 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 181230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 729 PM EST WED FEB 17 2016 ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BOATING CONDITIONS WILL DETERIORATE ON THURSDAY AS WINDS INCREASE OUT OF THE EAST AND NORTHEAST. RIP CURRENTS WILL AGAIN BECOME A THREAT ALONG ATLANTIC BEACHES THROUGH LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. CLR
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:14 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.